Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 9, 2011, 3:31 PM EST for 7 counties in Georgia. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2011, 3:31 PM EST (20:31 UTC)
- Expired
- Mar 9, 2011, 4:30 PM EST
- In force
- 59 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Jenkins County, GA, Long County, GA, Screven County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 86 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 4:29 PM EST | TSTM WND DMG | 4 Nnw Claxton, GA | TREE DOWN AT THE INTERSECTION OF HENDRIX BRIDGE RD AND HIGHWAY 169 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 2:21 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 697 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
125
WUUS52 KCHS 092031
SVRCHS
GAC031-043-109-165-183-251-267-092130-
/O.NEW.KCHS.SV.W.0001.110309T2031Z-110309T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
331 PM EST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLOCH COUNTY IN SOUTHEAST GEORGIA...
CANDLER COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
JENKINS COUNTY IN SOUTHEAST GEORGIA...
WESTERN LONG COUNTY IN SOUTHEAST GEORGIA...
SCREVEN COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 430 PM EST
* AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES WEST OF
ALINE TO 38 MILES SOUTHWEST OF REIDSVILLE...MOVING EAST AT 40 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
HERNDON...ALINE...METTER...COBBTOWN...BUTTS...EMMALANE...PORTAL...
MILLEN...WESTSIDE...SCARBORO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3251 8217 3260 8201 3267 8210 3287 8213
3295 8187 3291 8176 3304 8155 3300 8149
3289 8147 3218 8166 3215 8178 3209 8171
3201 8182 3197 8175 3164 8181 3164 8182
3189 8212 3191 8223 3219 8219 3234 8226
TIME...MOT...LOC 2030Z 270DEG 34KT 3241 8245 3182 8269
$$3 follow-up statements
100
WWUS52 KCHS 092048
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
348 PM EST WED MAR 9 2011
GAC031-043-109-165-183-251-267-092130-
/O.CON.KCHS.SV.W.0001.000000T0000Z-110309T2130Z/
LONG GA-EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-JENKINS GA-
SCREVEN GA-
348 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR SCREVEN...JENKINS...BULLOCH...CANDLER...TATTNALL...EVANS AND
WESTERN LONG COUNTIES...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF OLIFFTOWN TO 21
MILES SOUTHWEST OF ALTAMAHA...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...ALINE...ALTMAN...BELLVILLE...BROOKLET...BUTTS...CLAXTON...
COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...DOVER...EMMALANE...
GEORGIA SOUTHERN...GLENNVILLE...HAGAN...HILLTONIA...HOPEULIKIT...
MANASSAS...MENDES...METTER...MIDDLEGROUND...MIDWAY...MILLEN...
MILLHAVEN...NEVILS...PERKINS...PORTAL...PULASKI...REGISTER...
REIDSVILLE...ROCKY FORD...STATESBORO...SYLVANIA...WESTSIDE AND
WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3251 8217 3260 8201 3267 8210 3287 8213
3295 8187 3291 8176 3304 8155 3300 8149
3289 8147 3218 8166 3215 8178 3209 8171
3201 8182 3197 8175 3164 8181 3164 8182
3189 8212 3191 8223 3219 8219 3234 8226
TIME...MOT...LOC 2047Z 270DEG 34KT 3256 8222 3182 8250
$$879
WWUS52 KCHS 092114
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
414 PM EST WED MAR 9 2011
GAC031-043-109-165-183-251-267-092130-
/O.CON.KCHS.SV.W.0001.000000T0000Z-110309T2130Z/
LONG GA-EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-JENKINS GA-
SCREVEN GA-
414 PM EST WED MAR 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EST
FOR SCREVEN...JENKINS...BULLOCH...CANDLER...TATTNALL...EVANS AND
WESTERN LONG COUNTIES...
AT 410 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FOUR POINTS TO 10 MILES SOUTH OF
ALTAMAHA...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF MILLEN TO
7 MILES NORTH OF SURRENCY...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALINE...
ALTMAN...BELLVILLE...BROOKLET...BUTTS...CAPTOLO...CLAXTON...
COBBTOWN...COLLINS...DAISY...DENMARK...DONALD...DOVER...EMMALANE...
GEORGIA SOUTHERN...GLENNVILLE...HAGAN...HILLTONIA...HOPEULIKIT...
HUNTERS...LEEFIELD...MANASSAS...MENDES...METTER...MIDDLEGROUND...
MIDWAY...MILLEN...MILLHAVEN...NEVILS...PERKINS...PORTAL...PULASKI...
REGISTER...REIDSVILLE...ROCKY FORD...SCARBORO...STATESBORO...
SYLVANIA...WESTSIDE AND WOODCLIFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
&&
LAT...LON 3251 8217 3260 8201 3267 8210 3287 8213
3295 8187 3291 8176 3304 8155 3300 8149
3289 8147 3218 8166 3215 8178 3209 8171
3201 8182 3197 8175 3164 8181 3164 8182
3189 8212 3191 8223 3219 8219 3234 8226
TIME...MOT...LOC 2113Z 270DEG 34KT 3264 8198 3182 8221
$$914
WWUS52 KCHS 092131
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EST WED MAR 9 2011
GAC031-043-109-165-183-251-267-092140-
/O.EXP.KCHS.SV.W.0001.000000T0000Z-110309T2130Z/
LONG GA-EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-JENKINS GA-
SCREVEN GA-
431 PM EST WED MAR 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN...JENKINS...BULLOCH...
CANDLER...TATTNALL...EVANS AND WESTERN LONG COUNTIES WILL EXPIRE AT
430 PM EST...
AT 425 PM EST...RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN
EFFECT...THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING WIND GUSTS
EXCEEDING 40 MPH AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS
TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHEAST GEORGIA.
LAT...LON 3251 8217 3260 8201 3267 8210 3287 8213
3295 8187 3291 8176 3304 8155 3300 8149
3289 8147 3218 8166 3215 8178 3209 8171
3201 8182 3197 8175 3164 8181 3164 8182
3189 8212 3191 8223 3219 8219 3234 8226
TIME...MOT...LOC 2130Z 270DEG 34KT 3264 8179 3182 8202
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:10 PM EST, 21 minutes earlier.
Area forecast discussion, Mar 9, 3:10 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
310 PM EST WED MAR 9 2011
.SYNOPSIS...
HIGH PRESSURE TO THE NORTH WILL WEAKEN TODAY AHEAD OF AN APPROACHING
COLD FRONT FROM THE WEST. THE STRONG FRONT WILL MOVE OFF THE
SOUTHEAST COAST THURSDAY AFTERNOON...WITH HIGH PRESSURE BUILDING
IN FOR THE WEEKEND. A BACKDOOR COLD FRONT WILL MOVE INTO THE
REGION FROM THE NORTH SUNDAY NIGHT...WITH A WEAK LOW PRESSURE
SYSTEM POSSIBLY MOVING THROUGH MONDAY NIGHT OR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST RADAR IMAGERY SHOWS A LINE OF SEVERE CONVECTION QUICKLY
APPROACHING THE FAR INLAND GEORGIA ZONES THIS HOUR. BOWING SEGMENTS
WITHIN THIS LINE HAVE A HISTORY OF PRODUCING DAMAGING WINDS TO THE
WEST OF THE FORECAST AREA. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR ALL OF THE SOUTHEAST GEORGIA COUNTIES THROUGH 8 PM
TONIGHT...INCLUDING THE ADJACENT COASTAL WATERS.
MESOANALYSIS SHOWS WEAK INSTABILITY DEVELOPING IN THE SOUTHWEST
CORNER OF THE FORECAST AREA...AS WELL AS INCREASING LOW LEVEL
LAPSE RATES. DESPITE A DELAY IN THE ARRIVAL OF THE STRONGEST SYNOPTIC
SCALE DYNAMICS UNTIL THE EVENING...THE LOW LEVEL JET WILL BE
INTENSIFYING AS THE DAY PROGRESSES. MODEL SOUNDINGS SHOW 30 TO 35
KT WINDS WITHIN THE BOUNDARY LAYER. MANY OBSERVATION SITES HAVE
PERSISTENTLY REPORTED GUSTS ABOVE 20 KT...AND EXPECT THE
REMAINDER OF THE DAY TO BE QUITE BREEZY.
A COMBINATION OF LOW TO MID CLOUDS STREAMING AHEAD OF THE
APPROACHING STORM SYSTEM...AND STRATOCUMULUS STILL SPREADING INTO
THE COASTAL AREAS FROM OFFSHORE...WILL MAINTAIN MOSTLY CLOUDY
SKIES FOR THE REMAINDER OF THE AFTERNOON. THE HIGH TEMPERATURE
FORECAST IN THE LOW TO MID 70S AWAY FROM THE COAST CONTINUES TO
LOOK ON TRACK.
LAKE WINDS...HAVE ISSUED A LAKE WIND ADVISORY FOR THIS AFTERNOON
ON LAKE MOULTRIE IN BERKELEY COUNTY SOUTH CAROLINA. IT SHOULD
BECOME GUSTY IN THE 15 TO 25 KT RANGE ALONG LAKE SHORES...WITH
CHOPPY WAVES DEVELOPING NEAR BOAT LANDINGS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
MODELS HAVE TRENDED STRONGER AND MORE INTENSE WITH UPPER LEVEL
DYNAMICS LATER TONIGHT...AND INSTABILITY PROGS HAVE ALSO BECOME
MUCH MORE IMPRESSIVE THAN WHAT WAS SEEN 24 HOURS AGO. THERE IS
INCREASING CONCERN FOR A POTENTIAL SEVERE WEATHER EVENT BEGINNING
AFTER 2 AM TONIGHT...ESPECIALLY HEADING CLOSER TO DAYBREAK ON
THURSDAY. BOTH THE ECMWF AND GFS INDICATE VERY IMPRESSIVE MID
LEVEL HEIGHT FALLS PUSHING INTO GEORGIA AFTER 06Z TONIGHT...AS A
SHORT WAVE CARVES A LATE NIGHT NEGATIVE TILT UPPER PATTERN ACROSS
THE REGION. IMPRESSIVE DYNAMIC FORCING IS EXPECTED WITH THE
FORECAST AREA IN A STRONG RIGHT REAR ENTRANCE REGION OF A 125 KT
250 MB JET.
00Z MODELS SHOWED PLENTY OF MID LEVEL INSTABILITY WITH
LAPSE RATES -7C OR LOWER. MODEL CONSENSUS SHOWS SURFACE CAPES
EXCEEDING 600-700 J/KG...ALONG WITH OTHER CONVECTIVE PARAMETERS
AND STRONG DEEP LAYER SHEAR RAMPING UP. 06Z GUIDANCE INDICATES A
SQUALL LINE WILL MOVE INTO OUR GEORGIA ZONES EARLY THIS
EVENING...WEAKENING WHILE RACING OFF THE COAST NOT LONG AFTER
MIDNIGHT. BREAKS IN THIS LINE COULD FAVOR ISOLATED TORNADOES IN
SOUTHEAST GEORGIA. TRENDS WILL NEED TO BE CLOSELY MONITORED
TODAY...ESPECIALLY IF 12Z MODELS CONTINUE TO INDICATE A HIGHER
IMPACT SCENARIO. WILL INTRODUCE A SLIGHT CHANCE FOR SEVERE
WEATHER IN THE HAZARDOUS WEATHER OUTLOOK THIS MORNING. LOW TEMPS
TONIGHT WILL BE VERY WARM...POSSIBLY NOT FALLING BELOW 60 DEGREES
WITHIN BREEZY TO WINDY CONDITIONS AS POTENT LOW LEVEL WIND FIELDS
MOVE THROUGH THE AREA.
THE COLD FRONT IS EXPECTED TO RACE THROUGH THE AREA BETWEEN 12Z
AND 18Z THURSDAY. THE 00Z NAM IS A BIT SLOWER THAN ITS PREVIOUS
RUN AND THE OTHER 00Z MODELS. IN STICKING WITH THE MAJORITY OF THE
MODELS... WE THINK THE MAJORITY OF THE CONVECTION ASSOCIATED WITH
THE FRONT WILL BE OFFSHORE BY NOON THURSDAY. GUIDANCE SUITE HAS
DEFINITELY RAMPED UP THE STRONG CONVECTION POTENTIAL WITH THE
LATEST RUN. THE NAM IS MOST AGGRESSIVE BUT THE GFS AND ECMWF HAVE
ALSO COME IN WITH QUITE A BIT MORE SURFACE-BASED CAPE AND LOWER
LIFTED INDICES BETWEEN 12Z AND 18Z. CONVECTION EXPECTED TO BE
ONGOING AT DAYBREAK THURSDAY WITH SHOWERS AND THUNDERSTORMS
ROLLING THROUGH THE FORECAST AREA FROM SSW TO NNE THROUGH THE
MORNING HOURS BEFORE SHIFTING OFFSHORE. DUE TO THE INCREASED
POTENTIAL FOR DAMAGING WINDS OR ISOLATED TORNADOES WITH THIS
FRONTAL PASSAGE...WE PLAN TO STRETCH MENTION IN THE HAZARDOUS
WEATHER OUTLOOK INTO THE FIRST HALF OF THU.
AS HIGH PRESSURE SURGES IN BEHIND THE FRONT...COLD ADVECTION
THURSDAY NIGHT WILL BRING ABOUT A SUBSTANTIAL DROP IN TEMPERATURES.
INLAND TEMPS WILL DROP INTO THE UPPER 30S WITH LOWER 40S ALONG THE
COAST. DEEP NORTHWESTERLY FLOW ON FRIDAY WILL MAINTAIN BELOW-NORMAL
TEMPS WITH HIGHS ONLY IN THE LOWER 60S DESPITE SUNNY SKIES. A VERY
COLD NIGHT IS IN STORE FRIDAY NIGHT AS SURFACE HIGH PRESSURE SETTLES
OVERHEAD WITH CLEAR SKIES AND DIMINISHING WINDS. THE POSITION OF THE
HIGH SUGGESTS THAT OUR FAR INLAND ZONES COULD DROP INTO THE LOWER
30S BRIEFLY WHILE CHARLESTON AND SAVANNAH COULD BOTTOM OUT IN THE
UPPER 30S.
A WARMING TREND WILL BEGIN SATURDAY AS ZONAL FLOW DEVELOPS AND THE
SURFACE HIGH WEAKENS AND SHIFTS OFFSHORE. HIGH TEMPS WILL BE BACK
NEAR NORMAL IN THE UPPER 60S TO AROUND 70.
WINDS...THE POTENT LOW-LEVEL JET WILL SHIFT OFFSHORE THURSDAY
MORNING BUT STRONG WINDS DEVELOPING BEHIND THE FRONT WILL RESULT IN
BREEZY CONDITIONS THURSDAY AFTERNOON. MIXING PROFILES WILL IMPROVE
ONCE THE COLD ADVECTION DEVELOPS AND WINDS ON LAKE MOULTRIE WILL
AGAIN START GUSTING ABOUT 25 KT. THESE CONDITIONS SHOULD CONTINUE
INTO THURSDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE WEST AND
COLD ADVECTION PERSISTS. WE HAVE THEREFORE RUN A LAKE WIND ADVISORY
THROUGH THURSDAY NIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
HIGH PRESSURE WILL SINK SOUTH OVER CENTRAL FLORIDA ON SUNDAY BEFORE
A BACKDOOR COLD FRONT DROPS INTO THE AREA FROM THE NORTH SUNDAY
NIGHT. THE MONDAY THROUGH WEDNESDAY TIME FRAME ARE HIGHLY UNCERTAIN
DUE TO LARGE MODEL SPREAD REGARDING AN APPROACHING UPPER TROUGH AND
POSSIBLE SURFACE LOW MOVING THROUGH. AT THIS JUNCTURE WE HAVE
MAINTAINED A DRY FORECAST BUT SHOW INCREASING CLOUDS AND SLIGHTLY
BELOW NORMAL TEMPERATURES.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED AT THE TERMINALS ALONG WITH GUSTY
SOUTHEASTERLY SURFACE WINDS THROUGH THE REMAINDER OF THE AFTERNOON
HOURS. CANNOT RULE OUT A FEW ISOLATED SHOWERS DRIFTING IN OFF THE
ATLANTIC...BUT VSBYS SHOULD REMAIN VFR. A WEAKENING SQUALL LINE
OF SHOWERS/THUNDERSTORMS WILL MOVE THROUGH THE TERMINALS THIS
EVENING BETWEEN ROUGHLY 00Z AND 04Z. HAVE INCLUDED CB AT BOTH
TERMINALS AS THERE IS A POSSIBILITY FOR TSRA...BUT PROBABILITIES
OF OCCURRENCE ARE TOO LOW AT THIS TIME TO INCLUDE IN THE TAFS.
FOLLOWING THE SQUALL LINE OF SHOWERS/THUNDERSTORMS...THE STABILIZED
AIRMASS IN ITS WAKE WILL RESULT IN DIMINISHING WINDS AND BRING THE
GUSTS TO AN END. EXPECT SCATTERED SHOWERS TO CONTINUE BEHIND THE
SQUALL LINE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS...WITH
CEILINGS LOWERING TO MVFR AND EVENTUALLY IFR LEVELS BY DAYBREAK
THURSDAY. SHOULD SEE CEILINGS RISE TO MVFR LEVELS BY MID MORNING
THURSDAY...WITH WINDS PICKING UP AND BECOMING GUSTY OUT OF THE
SOUTH AND SOUTHWEST.
EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CONDITIONS POSSIBLE
WED NIGHT AND THU MORNING WITH SHOWERS ALONG A COLD FRONT. VFR
CONDITIONS THU NIGHT THROUGH SUN. GUSTY SURFACE WINDS AND/OR LOW
LEVEL WIND SHEAR THROUGH THU NIGHT.
&&
.MARINE...
LATEST COASTAL REPORTS INDICATE WINDS AND SEAS JUST BELOW ADVISORY
CRITERIA THIS MORNING...AS LOW LEVEL WINDS HAVE STRUGGLED TO MIX
EFFICIENTLY IN THIS STRONG WARM AIR ADVECTION REGIME. PERSISTENT
ONSHORE FLOW SHOULD SUPPORT A STEADY BUILDING OF SEAS THROUGH THE
AFTERNOON...WITH WAVE HEIGHTS REACHING ADVISORY THRESHOLDS OF 6 FT
LATER TODAY. DESPITE A SLOW START TO WIND/SEA ENHANCEMENT...A LOW
LEVEL JET WILL ALSO BE STEADILY INTENSIFYING FROM THE WEST AS THE
DAY PROGRESSES...INCREASING THE CHANCES THAT AT LEAST MARGINAL
SMALL CRAFT ADVISORY THRESHOLDS WILL BE MET BY THIS EVENING.
WILL THUS MAINTAIN ONGOING ADVISORIES AND CONTINUE TO MONITOR
TRENDS. CONSIDERING THE WARMER TEMPERATURES INLAND...NEARSHORE AND
COASTAL LOCATIONS COULD SEE ENHANCEMENT FROM BOTH THE TIGHTENED
PRESSURE GRADIENT AND INCREASED MIXING ALONG THE LAND/SEA
INTERFACE. HAVE THUS ALSO INITIATED AN ADVISORY FOR THE CHARLESTON
HARBOR THIS AFTERNOON.
AS CONDITIONS CONTINUE TO DETERIORATE TONIGHT...MORE SOLID
ADVISORY CONDITIONS WILL BE REACHED...WITH WINDS 20 TO 25 KT IN
SOUTHEAST TO SOUTH FLOW AND SEAS 5 TO 8 FT.
A BRIEF LULL IN THE WINDS CAN BE EXPECTED LATE THURSDAY MORNING INTO
THE EARLY AFTERNOON AS THE PRIMARY LOW-LEVEL JET SHIFTS EAST.
HOWEVER WINDS WILL BECOME WEST AND RAMP UP THURSDAY EVENING BEHIND
THE STRONG COLD FRONT ONCE COLD ADVECTION INITIATES AND A 30-35 KT
JET DEVELOPS. WE EXTENDED THE SMALL CRAFT ADVISORY FOR THE SC
NEARSHORE WATERS THROUGH THURSDAY NIGHT AND CONTINUED THE ADVISORY
FOR OFFSHORE GA WATERS THROUGH FRIDAY AFTERNOON. CONDITIONS WILL
GREATLY IMPROVE DURING THE DAY FRIDAY AS HIGH PRESSURE BUILDS IN
MORE FULLY AND THE GRADIENT WEAKENS. FAIRLY QUIET CONDITIONS
EXPECTED OVER THE WEEKEND BEFORE A NORTHEAST FLOW DEVELOPS SUNDAY
NIGHT INTO MONDAY BEHIND A BACKDOOR COLD FRONT.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 5 AM EST FRIDAY FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST FRIDAY FOR AMZ350-352-354.
SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 11 AM EST THURSDAY FOR AMZ330.
&&Hazardous weather outlook, Mar 9, 2:48 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 248 PM EST WED MAR 9 2011 SCZ045-102000- INLAND BERKELEY- 248 PM EST WED MAR 9 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT INTO THURSDAY MORNING... ...LAKE WIND ADVISORY IN EFFECT UNTIL 5 AM EST FRIDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE WEATHER...A STRONG SPRING-LIKE STORM SYSTEM WILL AFFECT THE REGION TONIGHT AND THURSDAY. A WARM AND MOIST AIR MASS WITH STRONG WIND FIELDS WILL MOVE INTO THE AREA AHEAD OF A COLD FRONT...SUPPORTING THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS COULD BECOME SEVERE MAINLY ACROSS FAR INLAND LOCATIONS...WITH DAMAGING WIND GUSTS AND POSSIBLY ISOLATED TORNADOES BETWEEN MIDNIGHT TONIGHT AND DAWN ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE WEATHER...SEVERE THUNDERSTORMS COULD BE ONGOING ACROSS PARTS OF SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA AT DAYBREAK THURSDAY. THE STORMS ARE EXPECTED TO RACE NORTHEAST THROUGH THE REGION PRIOR TO EARLY AFTERNOON AHEAD OF A STRONG COLD FRONT. THE MAIN HAZARDS WITH THE STORMS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ354-GAZ087-088-099>101-114>119-137>141-102000- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM- COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH- COASTAL MCINTOSH- 248 PM EST WED MAR 9 2011 ...SEVERE THUNDERSTORM WATCH 48 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE WEATHER...SEVERE THUNDERSTORMS COULD BE ONGOING ACROSS PARTS OF SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA AT DAYBREAK THURSDAY. THE STORMS ARE EXPECTED TO RACE NORTHEAST THROUGH THE REGION PRIOR TO EARLY AFTERNOON AHEAD OF A STRONG COLD FRONT. THE MAIN HAZARDS WITH THE STORMS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ330-350-352-374-SCZ040-042>044-047>052-102000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-TIDAL BERKELEY- 248 PM EST WED MAR 9 2011 ...SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT INTO THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER...A STRONG SPRING-LIKE STORM SYSTEM WILL AFFECT THE REGION TONIGHT AND THURSDAY. A WARM AND MOIST AIR MASS WITH STRONG WIND FIELDS WILL MOVE INTO THE AREA AHEAD OF A COLD FRONT...SUPPORTING THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS COULD BECOME SEVERE MAINLY ALONG AND TO THE WEST OF INTERSTATE 95...WITH DAMAGING WIND GUSTS AND POSSIBLY ISOLATED TORNADOES BETWEEN MIDNIGHT TONIGHT AND DAWN ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE WEATHER...SEVERE THUNDERSTORMS COULD BE ONGOING ACROSS PARTS OF SOUTHEAST GEORGIA AND EASTERN SOUTH CAROLINA AT DAYBREAK THURSDAY. THE STORMS ARE EXPECTED TO RACE NORTHEAST THROUGH THE REGION PRIOR TO EARLY AFTERNOON AHEAD OF A STRONG COLD FRONT. THE MAIN HAZARDS WITH THE STORMS WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 4:36 PM EST | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh, Tattnall | 54 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.